I just went to my psy doctor today and told me that the allegric reaction that i had from abilify(about 2 weeks ago)was not a allergic reaction. I was the first in his practice to try it. Then after 15 of his clients had the same thing he told me that the drug makers where wrong in precribing 15mg as the start off dose. Its sends your system into shock and then you have a severe axienty attack.(rapid heartrate,Rash,breathing problems,fast pulse and heart rate.)He also told me not to take it at night becauseit causes you to get a rush of energy and may cause isomina. He wants me to take 3.25mg in the morning. Has anyone have the same reaction? Should I try it again? any comments? Please feel free to post anything + or - . Thank-you
My mother who is schizophrenic also had a VERY, VERY BAD reaction to this medicine - including feeling hyperactive and insomnia, nausea, etc. She had to go to a hospital to be watched for 3 weeks while she got it out of her system...the doctors tried it first without really asking any of the family ahead of time. We were then told a great deal of patients have had alot of problems with it...I would say beware.
I tryed the abilify. So far it seems to make me want to do things again. I always have to be doing something. My complaints are that i am restless. I dont know if thats my clomipramine or what....... any questions?
I started taking Abilify in May and in October of the same year I started having panic attacks. The next year, in January, I reduced my dose from 15 mg to 10 mg and by March my panic attacks had basically stopped. I still have mild anxiety and, rarely, have panic-attack-like experiences, but very mild.
I thought that the panic was related to the high doses of vitamins that I was taking (I stopped taking them), but maybe it is due to the Abilify.
I'm curious: were the patients' reactions to the drug always immediate?
I have taken Abilify since January of 2004. I started off at 15mg and have never had a problem.
I was on Risperdal for about 7 years. I got started on it when it was a brand new medicine in 1995. Then about 2 years ago, I started to develop Tardive Disconitia (I thinik it's spelled that way). For anyone who doesn't know what that is, I started to develop body ticks and facial ticks.
They got me off of the Risperdal and put me on Zyprexa. I was on that for about 1 1/2 years. I gained about 50 pounds from that.
Then in January, my current doctor switched me from Zyprexa to Abilify, so I would lose the weight. I've lost about 40 pounds of what i gained since then. I haven't ever had a problem with Abilify.
BTW I'm diagnosed Scitzo-Affective. I'm taking Abilify, Tegretol, Lorazapam, and Zoloft. I haven't been as stable as I am right now in years. I'm 24.
Then after 15 of his clients had the same thing he told me that the drug makers where wrong in precribing 15mg as the start off dose. Its sends your system into shock and then you have a severe axienty attack.(rapid heartrate,Rash,breathing problems,fast pulse and heart rate.)
My son just started taking Abilify 2 days ago. He is also taking Zyprexa 10mg a day, but we will stop the Zyprexa after the Abilify has time to take effect. I started out giving it to him in the AM because of all the posts I have read that say it makes people feel awake and hyper, but instead it seems to be making him feel a little tired, but just a little. The Zyprexa is great for stopping the voices, but it does not do anything for his negative symptoms and it makes him feel very tired and depressed all the time. He is only on 5mg of the Abilify and we will be raising the dose every few days until he reaches 15 mg. Maybe after he is off the Zyprexa and on 15 mg of the Abilify it will become more stimulating, but for right now I am just happy that it is not giving him problems with sleep.
I do think it is a good idea to start out on a lower dose and work your way up because some people have a bad reaction to this drug, and others think it is great.
My son tried Geodon, but the morning dose made him sleep and the evening dose made him hyper. When he only took it in the evening he was OK as far as sleep is concerned at first, but after a week or so he became more psychotic than he was before he started taking it. The first few days he felt great, it was like an stimulant for him, other than the nap he would take after having a morning dose.